MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540010-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun (b)(4) internal report (b)(4), event 1: the complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in (b)(6): event 1 "overinfusion" "the client encountered a problem in 2 of their patients for whom they installed 24-hour diffusers for the administration of analgesics.Indeed, the product was delivered too quickly, for a duration according to the statements of the patients of 8h, 9h and 12h instead of the expected 24 hours.The patient did not received him treatment during the expected duration so he was not relieved of his pain as he should the medication has been administrated per os when the defect has been detected.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used, empty easypump ii lt 60-30-s.Weight of the sample in received condition: 67.7 g.The following investigations were conducted: visual inspection: the received sample was taken to a visual inspection.After opening of the big top cap and removing of the closing cone we detected solution at the filling port (lli-cone) and at the patient connector of the sample.The white clamp is closed, and the patient connector (lla-cone) was closed with a combi stopper (the original wing cap was not submitted from the customer) at the sample.Damages that would lead to a malfunction was not detected at the received sample.Functional inspection: in addition, the sample was taken to a functional test respectively a leak test was carried out.Therefore, the pump was filled up to the nominal volume (60 ml) with nacl 0.9 %.After starting the pump, the pump worked immediately (solution was running).Leakages were not detected at the received sample.Physical inspection: furthermore, the flow rate of the pump was tested.Nominal: 2 ml/h.Actual 2.4 ml in 1 h; 4.6 ml in 2 hrs; 33.8 ml in 18 hrs.A too fast flow of the pump (as described by the customer) could not be detected.The flow rate of the pump is within our specifications.Therefore, we consider the complaint as not confirmed.Device history record (dhr): reviewed the dhr for batch 21d07ge231, there is no abnormality and no such defect detected at in process and at final control inspection.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12728101
Report Number9610825-2021-00452
Device Sequence Number19202427
Product Code MEB
UDI-Device Identifier04046964448515
UDI-Public(01)04046964448515(17)260401(10)21D07GE231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number4540010-02
Device Catalogue Number4540010
Device Lot Number21D07GE231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown